MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A5: ethnicity: requested, not provided a6: race: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e3: occupation: interventional cardiologist a review of the device history record of the product code and lot number combination was conducted with no findings.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that they had difficulty inserting the involved 9 french pinnacle dilator.It was very tight and noted resistance.Once the dilator was inserted and completely advanced into the left femoral vein, excessive amounts of bleeding was noted at the crosscut valve site.They exchanged the sheath for a new 9 french sheath and the same exact scenario occurred.Difficulty advancing dilator into the sheath and excessive bleeding continued.Finished the case quickly with finger/gauze over sheath site as much as possible despite bleeding.Upon examination post procedure the crosscut valve leaflets appeared to be missing, sheath appears thick and bowed.Procedure outcome was successful.Estimated blood loss was less 250cc.The event occurred intra-operative.The patient was not injured during the event and medical or surgical intervention was not required.The patient was in stable condition and was discharged home.Additional information was received on (b)(6) 2023: the procedure being performed was a right leg venogram and stent placement.Bleeding was consistent but they were able to place a finger/gauze over the hub, no major change in h&h (lab value), they moved through the procedure quickly under the circumstances.Patient was on plavix and aspirin only, at the time the bleeding occurred.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to update section h3, and to provide the completed investigation results.Two opened 9fr ik sheaths with dilators and seven (7) unopened and sealed 9fr ik devices were returned to for evaluation.The unopened and sealed devices were opened for functional testing.The samples were subject to visual analysis.The unopened samples do not have any damage or deformities on any components.One of the opened sheaths is missing a valve.The other opened sheath does not have any damage and the dilator is fully inserted.The other opened dilator is bent 2.1 to 4.0cm from the hub and kinked 8.5cm from the hub.The samples were subject to leak testing.For leak testing, the ik sheath distal end was connected to leak testing equipment providing constant air pressure at 4.3 psi to simulate low pressure leak testing.The device was pressurized and placed under a water bath to visualize bubble formation to test for the presence of a leak.The dilator was inserted to check for a leak at the cross-cut valve.The unopened samples did not leak and passed leak testing.The opened sample with a valve leaked during insertion of the dilator.The sample failed leak testing.The sheath without the valve was deconstructed to check for valve dislodgment.Upon deconstruction, the cross-cut valve was found in the sheath.The valve was placed under a microscope to check for damage.Upon inspection, the cross-cut valve is damaged.The complaint can be confirmed for valve fluid issues.The exact root cause cannot be determined.It is possible that off-center insertion of the dilator damaged the valve, leading to a leak at the valve.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since the risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key17039379
Report Number1118880-2023-00102
Device Sequence Number7012206
Product Code DYB
UDI-Device Identifier00389701007502
UDI-Public00389701007502
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2024
Device Model NumberN/A
Device Catalogue NumberRSS902
Device Lot Number0000105468
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer06/14/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight66 KG